switching from Depakote to Lamictal

Messages
5
Reaction score
0
Points
0
Hello everyone, My Dr wants to switch me from Depakote to Lamictal. I have been on Depakote for 18 years and it has been working. The problem is it causes osteoporosis and that is something that can be a big concern.Also the weight gain. I have JME since I was 15.I am now 50. I took a few other medications but always ended up having a seizure or 2 along the way. It is very scary to me. I work in the medical profession doing mammography So I am with patients all day long. My fear is it will not work. Has anyone been through this and can you tell me how you made out. I know there is a possibility of a rash, headaches, and possible weight loss. Thank you...
 

136scout

Member
Messages
4
Reaction score
0
Points
11
Hi there, just came across this post.
I am curious how your med switch went? I went through that same change in 2013 and ended up losing 50lbs and became the leanest of my life but then had a seizure at the end of 2015. I had been seizure-free for over 20 years on Depakote before my switch to Lamictal. Been back on Depakote ever since and have gained almost all the weight back! No seizures though.
 

Porkette

Veteran
Messages
1,681
Reaction score
141
Points
173
Hi guitarlady,

I was on Depakote for many yrs. and my body became used to it and it no longer worked for me. I lost 70 lbs. while on the drug but after I went of the drug I was later put on lamictal but I was only on it for 4 days because I broke out with a rash from the drug. My skin started to itch and I had red spots on my skin I was then put on Diamox and that has worked great for me. I've had seizures for 48 yrs. now. I wish you the best of luck and May God Bless You!

Sue
 
Top